I've been taking an oral contraceptive, Tricyclen, for 6 months.
Mindy F., From: Ontario, Canada :
I've been taking an oral contraceptive, Tricyclen, for 6 months
and started a workout routine at the gym about the same time. I wonder if
you could explain the effects, if any, that these pills have regarding
weight loss and other matters. I have a bunch of technical information that
doesn't tell me much and I'm too busy to schedule an appointment to confer
with my doctor.
The list of possible side effects with oral contraceptives is long and may
seem alarming. The most serious are blood clots, high blood pressure, gall
bladder disease, eye problems, liver tumors, and increased chance of breast
cancer for those at risk. More common would be nausea, headaches, menstrual
irregularities, and depression. Both weight gain and weight loss are
possible side effects, but weight gain would be more common, sometimes due
to fluid retention and sometimes because of increased appetite. If you have
any of these symptoms, or anything else that seems amiss, call your doctor.
He or she will want to confirm the cause and then may give you another kind
of Pill or suggest alternative means of contraception. Make sure your
doctor knows if you have family history of these or other diseases. If you
smoke, quit. Women who smoke and take oral contraceptives increase their
risk of heart disease by 5 times. That said, most women who take oral
contraceptives tolerate them quite well and find that the Pills have no
effect on their exercise routine. If you have no symptoms, go ahead and
work out and don't worry.
That's it for this time,
By: Joann Bally
Related using the H&F.com Search:
LIFESTYLE CHANGES CONTROL HYPERTENSION
WEIGHT CONTROL IMPROVES PHYSICAL FUNCTION
CHROMIUM DIET PILL for WEIGHT CONTROL -Product
Yoga May Aid Weight Control